Alert archive / Oregon / Freeze Warnings in 2012
Freeze Warning 3, NWS Pendleton, OR
NWS Pendleton, OR issued this freeze warning at Jun 9, 2012, 1:17 PM PDT for Deschutes County, Jefferson County, Wasco County, Oregon. It took effect at Jun 10, 2012, 1:00 AM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2012, 1:17 PM PDT (20:17 UTC)
- In effect from
- Jun 10, 2012, 1:00 AM PDT
- Expired
- Jun 10, 2012, 6:01 AM PDT
- In force
- 5 hr
- Issued by
- NWS Pendleton, OR
Counties Deschutes County, OR, Jefferson County, OR, Wasco County, OR
The radar
The Portland,OR radar (KRTX), 189 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 8.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
602 WWUS76 KPDT 092017 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 117 PM PDT SAT JUN 9 2012 ...VERY WINDY IN THE KITTITAS VALLEY AND THE EASTERN COLUMBIA RIVER GORGE THROUGH THIS EVENING... .A STRONG LOW PRESSURE SYSTEM OVER WESTERN IDAHO HAS RESULTED IN A TIGHT SURFACE PRESSURE GRADIENT. THE TIGHT PRESSURE GRADIENT MEANS THAT IT WILL BE VERY WINDY IN SOME AREAS. THIS INCLUDES THE KITTITAS VALLEY AND THE EASTERN COLUMBIA RIVER GORGE. THE WINDS WILL DIMINISH LATE THIS EVENING. CLEARING SKIES OVER PARTS OF NORTH CENTRAL AND CENTRAL OREGON WILL ALLOW FOR GOOD RADIATIONAL COOLING LATE TONIGHT WITH TEMPERATURES FALLING TO BELOW FREEZING. ORZ042-509-100500- /O.NEW.KPDT.FZ.W.0003.120610T0800Z-120610T1400Z/ NORTH CENTRAL OREGON-EAST SLOPES OF THE OREGON CASCADES- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO... PRINEVILLE...REDMOND...BEND...LA PINE...SUNRIVER 117 PM PDT SAT JUN 9 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 7 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 AM PDT SUNDAY. * TIMING: TEMPERATURES WILL FALL TO BELOW FREEZING AFTER 1 AM AND WILL QUICKLY RISE TO ABOVE FREEZING AFTER SUNRISE SUNDAY. * LOCATIONS: MAINLY FROM MADRAS SOUTHWARD. THIS INCLUDES BEND...REDMOND...SUNRIVER AND PRINEVILLE. * TEMPERATURES: EXPECT LOW TEMPERATURES TO RANGE FROM 26 TO 31 DEGREES. * IMPACTS: TENDER VEGETATION AND OTHER PLANTS SUSCEPTIBLE TO COLD MAY BE DAMAGED BY THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$ ORZ041-WAZ024-026-100500- /O.CON.KPDT.WI.Y.0023.000000T0000Z-120610T0500Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON... ELLENSBURG...THORP 117 PM PDT SAT JUN 9 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. * TIMING: WINDS WILL INCREASE THIS AFTERNOON AND PEAK DURING THE EARLY EVENING HOURS. * WINDS: WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. * IMPACTS: DRIVERS OF SOME VEHICLES WILL HAVE DIFFICULTY DUE TO THE SUDDEN WIND GUSTS THAT WILL OCCUR. DRIVERS ALONG INTERSTATE 90 THROUGH THE KITTITAS VALLEY AND INTERSTATE 84 AND HIGHWAY 14 THROUGH THE EASTERN COLUMBIA RIVER GORGE SHOULD WATCH FOR OTHER DRIVERS WHO MAY NOT BE PREPARED FOR THE SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
2 follow-up statements
120 WWUS76 KPDT 100434 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 934 PM PDT SAT JUN 9 2012 ORZ041-WAZ024-026-100545- /O.EXP.KPDT.WI.Y.0023.000000T0000Z-120610T0500Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON... ELLENSBURG...THORP 934 PM PDT SAT JUN 9 2012 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING. WINDS HAVE DECREASED IN THE KITTITAS VALLEY AND EASTERN COLUMBIA RIVER GORGE. $$ ORZ042-509-101245- /O.CON.KPDT.FZ.W.0003.120610T0800Z-120610T1400Z/ NORTH CENTRAL OREGON-EAST SLOPES OF THE OREGON CASCADES- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO... PRINEVILLE...REDMOND...BEND...LA PINE...SUNRIVER 934 PM PDT SAT JUN 9 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM PDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM PDT SUNDAY. * TIMING: TEMPERATURES WILL FALL TO BELOW FREEZING AFTER 1 AM AND WILL QUICKLY RISE TO ABOVE FREEZING AFTER SUNRISE SUNDAY. * LOCATIONS: MAINLY FROM MADRAS SOUTHWARD. THIS INCLUDES BEND... REDMOND...SUNRIVER AND PRINEVILLE. * TEMPERATURES: EXPECT LOW TEMPERATURES TO RANGE FROM 26 TO 31 DEGREES. * IMPACTS: TENDER VEGETATION AND OTHER PLANTS SUSCEPTIBLE TO COLD MAY BE DAMAGED BY THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$
669 WWUS76 KPDT 101301 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 601 AM PDT SUN JUN 10 2012 ORZ042-509-101415- /O.CAN.KPDT.FZ.W.0003.000000T0000Z-120610T1400Z/ NORTH CENTRAL OREGON-EAST SLOPES OF THE OREGON CASCADES- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO... PRINEVILLE...REDMOND...BEND...LA PINE...SUNRIVER 601 AM PDT SUN JUN 10 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE FREEZE WARNING. TEMPERATURES WILL BEGIN TO SLOWLY INCREASE ABOVE FREEZING THIS MORNING AND THE FREEZE WARNING IS CANCELLED. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this freeze warning went out at Jun 9, 10:50 AM PDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 9, 10:50 AM PDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 1050 AM PDT SAT JUN 9 2012 UPDATED AVIATION .UPDATE...AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE INTERIOR NW WILL CONTINUE TO MOVE EWD TO THE NRN ROCKIES TODAY. A DISTURBANCE ON THE BACK SIDE OF THE LOW WILL MOVE SEWD ACROSS SE WASHINGTON AND NE OREGON THIS AFTERNOON AND EVENING BRINGING RAIN SHOWERS...AND SNOW SHOWERS ABOVE 5000 FEET TO THE NERN CORNER OF THE FORECAST AREA. FORECAST MODELS HAVE BEEN TRENDING TO THE EAST WITH THIS FEATURE AND HAVE ADJUSTED THE HIGHER POPS EASTWARD ACCORDINGLY. SURFACE PRESSURE GRADIENTS ARE STRONG AND THIS WILL RESULT IN WINDY CONDITIONS BY AFTERNOON. A WIND ADVISORY FOR THE EASTERN GORGE AND KITTITAS VALLEY HAS BEEN ISSUED. WINDS WILL PEAK EARLY THIS EVENING. 78 && AVIATION...18Z TAFS...VFR CONDITIONS WILL OCCUR OVER THE NEXT 24 HOURS AT ALL TAF SITES. WRAP AROUND MOISTURE AND SHORTWAVE SPOKES ROTATING ON THE BACK SIDE OF THE UPPER LOW OVER NORTHWEST MONTANA WILL MOVE SOUTH AND EAST ACROSS ALL TAF SITES EXCEPT KBDN AND KRDM THROUGH 03Z...AFTERWARDS DRYING AND STABILIZATION OF THE ATMOSPHERE SHOULD DIMINISH THE -SHRA. WIND GUSTING TO 35KTS WILL PREVAIL THROUGH 00Z AND THEN DECREASE UNTIL 06Z. HULL .PREV DISCUSSION... /ISSUED 527 AM PDT SAT JUN 9 2012/ SHORT TERM...TODAY THROUGH MONDAY. A COLD LOW PRESSURE CENTER NEAR THE PRINEVILLE AREA EARLY THIS MORNING WAS HANDLED WELL BY ALL OF THE EARLIER MODEL RUNS. THIS COLD LOW IS BRINGING NUMEROUS SHOWERS OVER GRANT AND BAKER COUNTIES. SNOW LEVELS HAVE FALLEN TO AROUND 5000 FEET SO THERE COULD BE ABOUT 2-3 INCHES OF ACCUMULATION BY MID MORNING. MEANWHILE...ANOTHER LOW ALONG THE MONTANA/ALBERTA BORDER WILL SOON SPREAD PRECIPITATION INTO NE WASHINGTON...AND PRECIPITATION WILL INCREASE OVER THE REMAINDER OF EASTERN WASHINGTON AND EASTERN OREGON LATER THIS MORNING AND AFTERNOON...MAINLY FROM THE COLUMBIA BASIN EASTWARD. THE TWO LOW PRESSURE CENTERS WILL TRACK EAST THIS AFTERNOON AND TONIGHT WITH PRECIPITATION TAPERING OFF FROM THE WEST. BY SUNRISE ON SUNDAY...PRECIPITATION WILL MAINLY BE CONFINED TO WALLOWA COUNTY. A SHORTWAVE RIDGE WILL FOLLOW FOR DRY CONDITIONS SUNDAY AFTERNOON THROUGH MONDAY. TEMPERATURES WILL REBOUND BACK TO NORMAL WITH HIGHS IN THE 60S MOUNTAINS AND 70S ELSEWHERE AND LOWS IN THE 30S MOUNTAINS AND 40S ELSEWHERE. SURFACE HIGH PRESSURE BUILDING WEST OF THE CASCADES WILL RESULT IN A TIGHT PRESSURE GRADIENT OVER MOST OF WASHINGTON AND OREGON. WINDS WILL RANGE FROM 15-25 MPH OVER MOST OF THE AREA...AND THERE WILL BE VERY WINDY CONDITIONS IN THE KITTITAS VALLEY AND THE EASTERN COLUMBIA RIVER GORGE. THE 12-KM NAM SHOWS A 10MB DIFFERENCE BETWEEN SEA AND GEG AND A 12.5MB DIFFERENCE BETWEEN PDX AND GEG. WILL ISSUE A WIND ADVISORY FOR THE KITTITAS VALLEY AND THE EASTERN COLUMBIA RIVER GORGE FROM 10 AM TODAY THROUGH 10 PM TONIGHT. BELIEVE LOCAL WINDS IN THE 25-35 MPH CAN BE EXPECTED IN THE LOWER COLUMBIA BASIN AND BLUE MTN FOOTHILLS THIS AFTERNOON. WILL MENTION THIS IN A GRAPHICAL WEATHER STORY AND THE HWO. WISTER LONG TERM...MONDAY NIGHT THROUGH FRIDAY...MAINLY WESTERLY FLOW ALOFT WILL OCCUR THROUGH MOST OF THE PERIOD. A VERY WEAK MID/UPPER LEVEL SHORT WAVE WILL RIPPLE ACROSS THE FORECAST AREA LATE MONDAY NIGHT, TUESDAY, AND TUESDAY NIGHT RESULTING IN A LOW CHANCE OF SHOWERS IN THE EASTERN MOUNTAINS AS WELL AS ALONG THE FOOTHILLS OF THE BLUE MOUNTAINS AND ALONG THE EAST SLOPES OF THE CENTRAL WASHINGTON CASCADES. OTHERWISE, JUST MID AND HIGH LEVEL CLOUDS WILL STREAM ACROSS THE REGION MONDAY NIGHT THROUGH TUESDAY NIGHT WITH DRY CONDITIONS, ESPECIALLY IN THE IMMEDIATE LEE OF THE CASCADES DUE TO SUBSIDENCE PRODUCED BY THE WESTERLY FLOW ALOFT. SUBTLE DIFFERENCES BETWEEN THE GFS AND ECMWF RUNS MAY INDICATE MODELS ARE HAVING DIFFICULTY RESOLVING THE TIMING AND SPEED OF THE VERY LOW AMPLITUDE SHORT WAVES IN THE WESTERLIES OVER THE NORTHEAST PACIFIC SO THERE ARE SOME DIFFERENCES CREEPING INTO THE WAY THE GFS AND ECMWF ARE RESOLVING AND HANDLING THE SHORT WAVES AFTER TUESDAY NIGHT. AS SUCH CONFIDENCE IS LOWER FOR THE FORECAST FOR THE CHANCES FOR MEASURABLE PRECIPITATION FROM WEDNESDAY THROUGH FRIDAY. THE NEXT SIGNIFICANT PACIFIC SYSTEM LOOKS TO BE ENTERING THE PACIFIC NORTHWEST ON OR ABOUT FRIDAY FOR INCREASING CHANCES FOR SHOWERS BY FRIDAY. POLAN && .PRELIMINARY POINT TEMPS/POPS... PDT 60 44 73 48 / 30 30 10 0 ALW 60 48 73 51 / 50 30 10 0 PSC 67 46 77 50 / 30 20 10 0 YKM 67 45 75 48 / 20 10 0 0 HRI 65 46 76 50 / 30 20 0 0 ELN 62 46 70 47 / 20 10 0 0 RDM 61 33 70 42 / 10 10 0 0 LGD 54 41 66 41 / 50 50 10 0 GCD 55 37 67 40 / 50 20 0 0 DLS 65 48 74 52 / 20 10 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...WIND ADVISORY UNTIL 10 PM PDT THIS EVENING ORZ041. WA...WIND ADVISORY UNTIL 10 PM PDT THIS EVENING WAZ024-026. && THREAT INDEX TODAY : GREEN SUNDAY : GREEN MONDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 78/78/78
Hazardous weather outlook, Jun 9, 5:04 AM PDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
504 AM PDT SAT JUN 9 2012
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
101215-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
504 AM PDT SAT JUN 9 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
STRONG WIND
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
EASTERN COLUMBIA RIVER GORGE OF OREGON
A TIGHT SURFACE PRESSURE GRADIENT WILL SET UP ACROSS EASTERN
WASHINGTON AND EASTERN OREGON. THIS WILL RESULT IN VERY WINDY
CONDITIONS OVER PORTIONS OF THE FORECAST AREA...PARTICULARLY IN THE
KITTITAS VALLEY AND THE EASTERN COLUMBIA RIVER GORGE. A WIND
ADVISORY IS IN EFFECT FOR THESE TWO ZONES FROM 10 AM THIS MORNING
THROUGH 10 PM THIS EVENING. DETAILS CAN BE FOUND IN THE NWS
PRODUCT PDXNPWPDT.
RAIN AND HIGH ELEVATION SNOW SHOWERS WILL CONTINUE TODAY.
PRECIPITATION WILL TAPER OFF FROM THE WEST TONIGHT. WINDS WILL
ALSO DECEASE OVERNIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
A DRY FORECAST IS IN STORE FOR MOST OF THE AREA SUNDAY THROUGH
MONDAY. NO MAJOR WEATHER CONCERNS ARE ANTICIPATED THE REMAINDER OF
THE WEEK...ALTHOUGH A SERIES OF WEAK WAVES WILL BRING A SLIGHT
CHANCE TO A CHANCE OF SHOWERS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS MAY BE REQUESTED DUE TO WINDS TODAY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:47 AM PDT | Wind Advisory | PDT | Gilliam, Sherman, Wasco | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.